Just saw the cardiologist

Annie M.
on 2/10/10 2:21 am - Monument, CO
RNY on 12/21/09 with
I had my RNY on 12-21-09. Since then I have had problems with low BP,  increased heart rate, feeling weak and faint feeling.  Add in a few palpitations.
I saw the cardiologist yesterday. He is suggesting -
*more fluid intake(which I know I need)
*increased salt (Thermotabs)
*1 V8 juice everyday
*Midodrine
*Event monitor to capture palpitations.
Is Midodrine okay to take after RNY?
Any suggestions would be very appreciated.

Mary C.
on 2/10/10 4:49 am - Canada
I'm not familiar with Midodrine - I only know it is a vaso-pressor - used to increase BP. I am not familiar with it's use. As for the other suggestions he made - they all seem sensible to me. PERSONALLY - I would not be taking the Midodrine until I had long term documented low BP. Maybe you need to get a BP monitor and learn how to use it and begin checking it at home? Same time, same place, same frame of mind - everyday. You are still fairly early out post-op and all of the signs and symptoms you describe have probably happened to a lot of us. And - as your nutrition and hydration improve and you get used to your new eating and drinking habits - a lot of your symptoms MAY go away.  By no means am I a doctor - just giving my opinion - which should never keep you from seeking medical help if you are sick. Good luck with this!

        
Annie M.
on 2/10/10 9:17 am - Monument, CO
RNY on 12/21/09 with
Thanks for all your wise and helpful words. Great idea's.
babagrlshell
on 2/10/10 1:44 pm - Columbus, GA
 I had really low BP as a side effect from my antidepressant that I was taking as extended release pre-op. REALLY low- like 52/84 or something. I only figured it out when I started monitoring every single thing that entered my mouth and how I was feeling at 30 minute intervals. Yes a little psycho, but doing that was the only way we could figure the culprit. I now take that antidepressant at night. 
Annie M.
on 2/10/10 10:55 pm - Monument, CO
RNY on 12/21/09 with
Great idea, I haven't thought of my other meds. I will pay attention to my BP after I take those.
Thanks for your help, I appreciate it.
Most Active
Recent Topics
Should I have RNY??
jtutinji · 8 replies · 75 views
Surgery Date!
kay_prnz18 · 5 replies · 74 views
×